Thunderstorm Wind, Jefferson
- When
- September 11, 3:22 PM CST
- Where
- Jefferson County, 86.24 mi N of White Hall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.570, -86.900
Several trees uprooted in the city of Forestdale.
Summertime convection developed in the afternoon on September 11th. A few storms produced wind damage in a zone of CAPE values near 3000 J/kg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Summertime convection developed in the afternoon on September 11th. A few storms produced wind damage in a zone of CAPE values near 3000 J/kg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 11, 2:39 PM CST, 43 minutes earlier.
Area Forecast Discussion National Weather Service Birmingham AL 339 PM CDT Wed Sep 11 2019 .SHORT TERM... /Updated at 0326 PM CDT Wed Sep 11 2019/ This afternoon and Tonight. Thunderstorms initiated along a moisture axis that was located near the I-65 corridor. Drier mid level air across southeast Alabama has capped thunderstorm development. Wind gusts with the stronger storms have had marginal with speeds 30 to 40 mph. Outside rain areas, temperatures were in the middle 90s, but have cooled into the 70s in areas that received rainfall. Activity should decrease rapidly towards sunset, with only isolated storms in the early evening hours. 58/rose .LONG TERM... /Updated at 0402 AM CDT Wed Sep 11 2019/ Thursday through Tuesday. Our forecast remains dry and hot for Thursday and Friday due to the influence of a strong upper-level ridge. Moisture could become sufficient in our northeastern counties for isolated convection, but this possibility will not be included at this time. Weak height falls and a slow increase in moisture may lead to isolated showers and storms on Saturday across our northeastern and southeastern counties, but most of the area will remain dry. Models are coming into agreement regarding the evolution of a tropical disturbance in the Gulf of Mexico on Sunday. Even if this system does not develop into a tropical cyclone, rain chances may increase significantly across our area for Sunday through Tuesday as the area of low pressure moves inland across the Deep South. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conds expected thru the period with no cig or vsby issues. Isolated TSRA will develop between 18z and 00z for areas along and west of I-65, but coverage too low for inclusion at any TAF site. Sct cumulus with bases 5-7k feet agl early in the period will dissipate by 01z. 58/rose && .FIRE WEATHER... Dry conditions are expected through Friday with afternoon relative humidity values of 30 to 45 percent. Winds should remain light from the east each day. KBDI values will remain elevated due to ongoing drought conditions. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 96 69 96 69 / 10 0 0 10 10 Anniston 70 96 69 96 70 / 10 0 0 10 10 Birmingham 73 97 72 97 72 / 10 0 0 10 10 Tuscaloosa 72 98 72 98 72 / 10 0 0 10 10 Calera 71 97 70 97 71 / 10 0 0 10 10 Auburn 71 93 70 93 70 / 10 0 0 10 10 Montgomery 72 98 70 97 70 / 10 0 0 10 10 Troy 70 94 68 95 69 / 10 0 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous Weather Outlook National Weather Service Birmingham AL 336 AM CDT Wed Sep 11 2019 ALZ011>015-017>050-121145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 336 AM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG 1 NW KIMBERLY 33.78N 86.81W
09/11/2019 JEFFERSON AL PUBLIC
WIND SPEED ESTIMATED 40 MPH TREE DOWN ON
WARRIOR KIMBERLY RD.
&&
JLWSpecial Weather Statement National Weather Service Birmingham AL 311 PM CDT Wed Sep 11 2019 ALZ015-023-024-112045- Walker AL-Jefferson AL-Tuscaloosa AL- 311 PM CDT Wed Sep 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WALKER... NORTHEASTERN TUSCALOOSA AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 345 PM CDT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over Bull City, or 12 miles west of Hueytown. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bankhead Lock And Dam, Bull City, Tutwiler and Little Shoal. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3366 8724 3347 8707 3333 8716 3346 8749 TIME...MOT...LOC 2011Z 190DEG 2KT 3344 8722 25/Owen
Special Weather Statement National Weather Service Birmingham AL 313 PM CDT Wed Sep 11 2019 ALZ034-035-112045- Chilton AL-Bibb AL- 313 PM CDT Wed Sep 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 345 PM CDT... At 313 PM CDT, Doppler radar was tracking a strong thunderstorm near Ashby, or 11 miles west of Jemison. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Centreville, Lawley, Talladega National Forest, Ashby, Brierfield Ironworks Park, Randolph, Trio, Six Mile and Bibb County Airport. LAT...LON 3308 8700 3299 8679 3282 8684 3289 8712 TIME...MOT...LOC 2013Z 021DEG 0KT 3295 8694 25/Owen
Special Weather Statement National Weather Service Birmingham AL 402 PM CDT Wed Sep 11 2019 ALZ024-026-112130- Jefferson AL-St. Clair AL- 402 PM CDT Wed Sep 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 430 PM CDT... At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over Trussville. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trussville, Leeds, Moody, Center Point, Clay, Pinson, Margaret, Argo, Grayson Valley, Chalkville and Alton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3355 8664 3368 8668 3372 8649 3357 8646 TIME...MOT...LOC 2102Z 274DEG 2KT 3363 8657 25/Owen
Special Weather Statement National Weather Service Birmingham AL 408 PM CDT Wed Sep 11 2019 ALZ024-112145- Jefferson AL- 408 PM CDT Wed Sep 11 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL 445 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm over northwestern Birmingham. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Birmingham, Mountain Brook, Gardendale, Fairfield, Fultondale, Pleasant Grove, Tarrant, Adamsville, Graysville, Brookside, Birmingham Fairgounds, Ketona Lakes, B.j.c.c., Kingston, Five Points South, Ensley, Birmingham Airport, Legion Field, Forestdale and U.A.B. Campus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3349 8695 3364 8695 3365 8674 3349 8675 TIME...MOT...LOC 2108Z 274DEG 2KT 3357 8686 25/Owen
Special Weather Statement
National Weather Service Birmingham AL
415 PM CDT Wed Sep 11 2019
ALZ018-020-112145-
Etowah AL-Cherokee AL-
415 PM CDT Wed Sep 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ETOWAH AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ball Flat, or 7 miles east of Hokes Bluff. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hokes Bluff, Tennala, Ballplay, Ball Flat, Western Weiss Lake, Coloma
and Reaves.
LAT...LON 3407 8558 3396 8565 3397 8574 3394 8574
3398 8591 3416 8577
TIME...MOT...LOC 2115Z 120DEG 3KT 3402 8574
25/OwenThe Birmingham radar (KBMX), 46 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees uprooted in the city of Forestdale.
Several pine trees uprooted and snapped at the Heritage Golf Course.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856912, 856913.